recent articles

FOAMED

ToxCard: Riot Control Agents

In recent weeks many law enforcement agencies around the country have used some form of tear gas against protesting civilians, resulting in the most widespread domestic use of riot control agents against civilians since the period of unrest of the '60s and '70s. Healthcare responders need to be aware of proper decontamination and initial supportive care when dealing with these agents.

practice updates

Dermatologic Findings in COVID-19

Not only can SARS-CoV-2 affect the respiratory, GI, CV, and neuro systems, but recent reports describe several different types of skin findings. This post breaks down several of the more common rashes in COVID-19.

em@3am

EM@3AM: Salicylate Overdose

A 22-year-old female presents to the ED after taking an entire bottle of unknown medication approximately an hour and a half ago. She describes a ringing sensation in her ears and mild nausea with no vomiting. Triage vital signs (VS): BP 122/75, HR 115, T 99.8 Oral, RR 32, SpO2 99% on RA. She is tachypneic with no increased work of breathing. What is the most likely medication overdose? What’s the next step in your evaluation and treatment? What lab tests would you like to order?

Peds EM Morsels

Hyperbilirubinemia

Jaundice can be a normal part of the neonatal period (certainly both of my kids looked like the Yellow M&M for a short period in their beginnings). However, hyperbilirubinemia also generates the concern for the development of kernicterus!